Alert archive / Michigan / Storm Watches in 2012
Storm Watch 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm watch at Dec 18, 2012, 10:13 PM EST. It took effect at Dec 20, 2012, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 10:13 PM EST (03:13 UTC)
- In effect from
- Dec 20, 2012, 7:00 PM EST
- Expired
- Dec 19, 2012, 3:35 PM EST
- In force
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
852 WHUS73 KGRR 190313 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1013 PM EST TUE DEC 18 2012 LMZ844>849-191115- /O.NEW.KGRR.GL.W.0035.121220T0600Z-121221T0000Z/ /O.NEW.KGRR.SR.A.0001.121221T0000Z-121222T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1013 PM EST TUE DEC 18 2012 ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... ...STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. * WINDS...EAST WINDS INCREASING WEDNESDAY NIGHT TO 35 TO 40 KNOTS. WINDS WILL DIMINISH BRIEFLY LATE THURSDAY AND BECOME VARIABLE. NORTH WINDS WILL THEN INCREASE TO POSSIBLY AS HIGH AS 50 KNOTS. * WAVES...BUILDING TO 2 TO 4 FEET THURSDAY WITH OFFSHORE FLOW. WAVES WILL THEN INCREASE SIGNIFICANTLY THURSDAY NIGHT AND FRIDAY TO POTENTIALLY OVER 15 FEET AND LIKELY HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ NJJ
3 follow-up statements
712 WHUS73 KGRR 190907 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EST WED DEC 19 2012 LMZ844>849-191715- /O.CON.KGRR.GL.W.0035.121220T0600Z-121221T0000Z/ /O.CON.KGRR.SR.A.0001.121221T0000Z-121222T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 407 AM EST WED DEC 19 2012 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... ...STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... * WINDS...EAST WINDS INCREASING WEDNESDAY NIGHT TO 35 TO 40 KNOT GALES. WINDS WILL DIMINISH BRIEFLY LATE THURSDAY AND BECOME VARIABLE. NORTH WINDS WILL THEN INCREASE TO POSSIBLY AS HIGH AS 50 KNOTS THURSDAY NIGHT AND FRIDAY. * WAVES...BUILDING TO 2 TO 4 FEET THURSDAY WITH OFFSHORE FLOW. WAVES WILL THEN INCREASE SIGNIFICANTLY THURSDAY NIGHT AND FRIDAY TO POTENTIALLY 15 TO 20 FEET AND LIKELY HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ NJJ
102 WHUS73 KGRR 191527 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 AM EST WED DEC 19 2012 LMZ844>849-192330- /O.CON.KGRR.GL.W.0035.121220T0600Z-121221T0000Z/ /O.CON.KGRR.SR.A.0001.121221T0000Z-121222T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 AM EST WED DEC 19 2012 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... ...STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... * WINDS...EAST WINDS INCREASING WEDNESDAY NIGHT TO 35 TO 40 KNOT GALES. WINDS WILL DIMINISH BRIEFLY LATE THURSDAY AND BECOME VARIABLE. NORTH WINDS WILL THEN INCREASE TO POSSIBLY AS HIGH AS 50 KNOTS THURSDAY NIGHT AND FRIDAY. * WAVES...BUILDING TO 2 TO 4 FEET THURSDAY WITH OFFSHORE FLOW. WAVES WILL THEN INCREASE SIGNIFICANTLY THURSDAY NIGHT AND FRIDAY TO POTENTIALLY 15 TO 20 FEET AND LIKELY HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ OSTUNO
901 WHUS73 KGRR 192035 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 PM EST WED DEC 19 2012 LMZ844>849-200445- /O.CON.KGRR.GL.W.0035.121220T0600Z-121221T0000Z/ /O.UPG.KGRR.SR.A.0001.121221T0000Z-121222T0600Z/ /O.NEW.KGRR.SR.W.0003.121221T0000Z-121222T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 PM EST WED DEC 19 2012 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... ...STORM WARNING IN EFFECT FROM 7 PM THURSDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 1 AM EST SATURDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...EAST WINDS INCREASING WEDNESDAY NIGHT TO 35 TO 40 KNOT GALES. WINDS WILL DIMINISH BRIEFLY LATE THURSDAY AND BECOME VARIABLE. NORTH WINDS WILL THEN INCREASE TO POSSIBLY AS HIGH AS 55 KNOTS THURSDAY NIGHT AND FRIDAY. * WAVES...BUILDING TO 2 TO 4 FEET THURSDAY WITH OFFSHORE FLOW. WAVES WILL THEN INCREASE SIGNIFICANTLY THURSDAY NIGHT AND FRIDAY TO POTENTIALLY 15 TO 20 FEET AND LIKELY HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm watch went out at Dec 18, 8:35 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 18, 8:35 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
835 PM EST TUE DEC 18 2012
.SYNOPSIS...
ISSUED AT 335 PM EST TUE DEC 18 2012
SOME LIGHT SNOW IS EXPECTED THIS EVENING. THEN A POWERFUL WINTER
STORM WILL BRING RAIN CHANGING TO SNOW WITH HIGH WINDS BY THURSDAY
NIGHT. TRAVEL CONDITIONS WILL BE BAD THURSDAY NIGHT AND FRIDAY IN
SNOW AND BLOWING SNOW.
&&
.UPDATE...
ISSUED AT 835 PM EST TUE DEC 18 2012
WE ARE IN THE PROCESS OF ISSUING AN UPDATE TO THE FCST PACKAGE FOR
THE WEATHER THIS EVENING. PCPN IS TRYING TO MIX WITH OR ENTIRELY
CHANGE OVER TO LIGHT RAIN SOUTH OF I-96 THIS EVENING. MODEL WET
BULB ZERO HTS SUPPORT THIS CHANGE OVER. WHILE THIS IS
OCCURRING...DRIER AIR IN THE MID LEVELS IS WORKING INTO THE
AREA...AND KLWA HAS STARTED TO REPORT SOME DRIZZLE.
WE EXPECT THAT MORE SITES WILL CHANGE OVER TO SOME LIGHT DRIZZLE
THROUGH 03-04Z...AND THEN PCPN SHOULD END AS THE SYSTEM SHEARS OUT
ENOUGH. SOME SITES ARE JUST A LITTLE ABOVE FREEZING...HOWEVER DEW
POINTS ARE ALSO NEAR FREEZING. WE EXPECT THAT PCPN SHOULD END
BEFORE TEMPS FALL MUCH BELOW FREEZING TONIGHT.
UPDATE ISSUED AT 626 PM EST TUE DEC 18 2012
GIVEN CURRENT RADAR TRENDS WE SENT A QUICK UPDATE TO REFLECT
HIGHER POPS OVER THE CENTRAL/NRN CWA.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 335 PM EST TUE DEC 18 2012
WILL HOIST A WINTER STORM WATCH FOR MUSKEGON AND THE NORTHERN TWO
ROWS OF COUNTIES FOR THURSDAY AFTERNOON INTO FRIDAY AFTERNOON. NEAR
BLIZZARD CONDITIONS POSSIBLE FOR THIS AREA THURSDAY NIGHT AND
FRIDAY.
FOR TONIGHT...AREA OF ISENTROPIC ASCENT WILL BRING A STRIPE OF
LIGHT SNOW ACROSS THE CENTRAL FORECAST AREA WITH A MIX TO THE
SOUTH. IMPACTS EXPECTED TO BE MINIMAL THROUGH EARLY EVENING DUE
TO SFC TEMPS NEAR TO ABOVE FREEZING. SKIN TEMPS COULD FALL TO NEAR
FREEZING ALONG AND NORTH OF I-96 THIS EVENING AND SOME ICY SPOTS
ARE POSSIBLE. WILL HAVE TO WATCH THIS.
AS FOR THE BIG EVENT...12Z EURO AND GFS HAVE CLOSED IN ON A SFC
LOW TRACK JUST SOUTH OF GRR. LOOKS LIKE MIX TO RAIN ACROSS MUCH
OF THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY...THEN BACK TO
SNOW WITH HIGH WINDS THURSDAY NIGHT. THE FRIDAY MORNING COMMUTE
WILL BE HEAVILY IMPACTED. SNOWFALL AMOUNTS MAY BE IN EXCESS OF 6
INCHES IN THE WATCH AREA...UP TO A FOOT ACROSS THE FAR NORTH IF
CURRENT FORECAST TRACK VERIFIES.
THE LOW OCCLUDES AS IT PASSES BY BUT A SHARP SFC PRESSURE GRADIENT
ON THE BACK SIDE ALONG WITH LAKE ENHANCEMENT OF WRAPAROUND SNOW
SUGGEST 40 TO 50 MPH WIND GUSTS AND POSSIBLE WHITEOUT CONDITIONS
AFTER MIDNIGHT ON THURSDAY NIGHT IN THE WATCH AREA.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 335 PM EST TUE DEC 18 2012
THE MAIN FOCUS DURING THE EXTENDED PERIOD CONTINUES TO BE WITH THE
STORM MOVING THROUGH THE GREAT LAKES.
EARLY FRIDAY THE STORM WILL BE OVER SRN LAKE HURON. COLD AIR WILL BE
POURING INTO THE CWA AND STRONG WINDS WILL BE ONGOING. THERE WILL BE
SOME SYNOPTIC SNOW WITH THE DEFORMATION ZONE ALONG WITH SOME LAKE
ENHANCEMENT FRIDAY. STRONG WINDS NEAR 45KTS IN THE BOUNDARY LAYER
ARE NOT CONDUCIVE FOR ORGANIZED BANDS. HOWEVER THE LAKE WILL ENHANCE
THE UPPER DYNAMICAL SUPPORT ALREADY IN PLACE. THUS WHAT WE/RE LIKELY
LOOKING AT IS WIND BLOWN SNOW. TRAVEL MAY BE RATHER DIFFICULT WITH
NEAR WHITEOUT CONDITIONS ALONG/WEST OF US-131. THE FARTHER NORTH YOU
GO THE WORSE THE CONDITIONS WILL BE. ACCUMS IN THE 1 TO 4 INCH
RANGE...HIGHEST NORTH...LOOK REASONABLE AT THIS POINT.
WINDS WILL DIMINISH FRIDAY NIGHT AT THE LOW CONTINUES TO MOVE EAST
BUT IT WILL STILL BE BREEZY. A SECONDARY SHOT OF COLDER AIR WILL
MOVE SOUTH SATURDAY NIGHT BRING A CHANCE OF LAKE EFFECT SNOW
SHOWERS. HOWEVER MOISTURE LOOKS VERY LIMITED AND SO POPS ARE LOW.
WE MAY SEE SOME LIGHT SNOW SUNDAY NIGHT INTO MONDAY AS A WEAK
INVERTED TROUGH MOVES FROM THE SRN PLAINS TO THE GREAT LAKES. BOTH
THE ECMWF/GFS SHOW THE TROUGH. THE GFS IS QUICKER. AT THIS POINT
IT/S NOT A VERY STRONG FEATURE BUT WE/LL KEEP AN EYE ON IT.
TEMPS THROUGH THE PERIOD LOOK TO BE NEAR NORMAL.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 636 PM EST TUE DEC 18 2012
WILL NEED TO MONITOR THE FREEZING DRIZZLE POTENTIAL THIS EVENING.
LOOKS LIKE FOR TAF SITES TEMPERATURES WILL STAY ABOVE FREEZING
DURING THE PRECIPITATION...BUT IT WILL BE CLOSE.
INCREASING CONFIDENCE FOR IFR TONIGHT. THE WAVE OF LOW PRESSURE
PRODUCING THE SNOW/RAIN MIX WILL GRADUALLY MOVE AWAY FROM THE
REGION BY MIDNIGHT. THERE WILL BE SOME LIGHT DRIZZLE LEFT
BEHIND...GENERALLY AFTER 03Z. LOW LEVEL HUMIDITY LEVELS WILL
INCREASE TONIGHT AND THIS WILL LEAD TO INCREASING
FOG/STRATUS...ESPECIALLY AFTER MIDNIGHT. ALREADY LOTS OF IFR IN
WISCONSIN WHICH IS HOW OUR TAF SITES SHOULD TREND OVERNIGHT.
CONDITIONS WILL IMPROVE TO VFR ROUGHLY AROUND 18Z WED. SOLID MID
LEVEL VFR DECK SHOULD BE IN BY THEN.
&&
.MARINE...
ISSUED AT 335 PM EST TUE DEC 18 2012
WILL PROBABLY NEED A GALE OR EVEN STORM WARNING BY THURSDAY NIGHT.
DECIDED TO HOLD OFF HEADLINES FOR NOW AND LET NEXT SHIFT DECIDE ON
WHETHER A STORM WARNING WILL BE NEEDED.
&&
.HYDROLOGY...
ISSUED AT 335 PM EST TUE DEC 18 2012
SOME RISES ON KALAMAZOO...SAINT JOE AND GRAND BASINS ARE POSSIBLE
BY THE WEEKEND AS UP TO AN INCH OF MORE OF RAIN FALLS THURSDAY.
SOME FREEZE UP POSSIBLE AS COLDER AIR MOVES IN ON FRIDAY.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR MIZ037>040-043>046-050.
LM...NONE.
&&
UPDATE...NJJ
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...93
AVIATION...MJS
HYDROLOGY...OSTUNO
MARINE...OSTUNOHazardous weather outlook, Dec 18, 9:28 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 928 PM EST TUE DEC 18 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 928 PM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM IS FORECAST TO SWEEP EAST ACROSS THE SOUTHERN GREAT LAKES REGION THURSDAY INTO FRIDAY. SOUTHWEST LOWER MICHIGAN WILL BE ON THE WARMER SIDE OF THE SYSTEM WITH RAIN FORECAST OVER MUCH OF THE AREA ON THURSDAY. COLD AIR WILL QUICKLY WRAP INTO THE AREA BEHIND THE SYSTEM THURSDAY AFTERNOON AND EVENING CHANGING THE PRECIPITATION OVER TO ALL SNOW THURSDAY NIGHT. ACCUMULATING SNOW IS EXPECTED ACROSS THE ENTIRE AREA FROM THURSDAY EVENING INTO FRIDAY MORNING WITH THE MOST SIGNIFICANT ACCUMULATIONS NORTH OF A MUSKEGON TO MT. PLEASANT LINE. VERY STRONG WINDS WILL SWEEP THE AREA THURSDAY NIGHT INTO FRIDAY WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED THURSDAY NIGHT AREA WIDE SO STAY UP TO DATE WITH THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 928 PM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG WINTER STORM IS EXPECTED TO SWEEP THROUGH THE GREAT LAKES REGION WEDNESDAY NIGHT THROUGH FRIDAY. WINDS WILL POSSIBLY REACH GALE FORCE ON THURSDAY...RAMPING UP TO STORM FORCE TO 50 KNOTS POTENTIALLY THURSDAY NIGHT. HAZARDOUS CONDITIONS FOR VESSELS OF ANY SIZE ARE EXPECTED THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 10:13 PM EST | Gale Warning | GRR | 44 hr | |
| Dec 19, 2:57 PM EST | Winter Storm Warning | GRR | Allegan, Clare, Lake, Mason, Muskegon, Newaygo and 4 more | 52 hr |
| Dec 19, 2:57 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 14 more | 52 hr |
| Dec 19, 3:35 PM EST | Storm Warning | GRR | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.